Alert archive / Washington / Gale Watches in 2019

Gale Watch 21, NWS Seattle, WA

April 24, 2019

NWS Seattle, WA issued this gale watch at Apr 24, 2019, 2:33 PM PDT. It took effect at Apr 26, 2019, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2019, 2:33 PM PDT (21:33 UTC)
In effect from
Apr 26, 2019, 12:00 PM PDT
Expired
Apr 25, 2019, 2:38 PM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

241 
WHUS76 KSEW 242133
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
233 PM PDT Wed Apr 24 2019

PZZ131-132-250545-
/O.NEW.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
233 PM PDT Wed Apr 24 2019

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

The National Weather Service in Seattle has issued a Gale Watch...
which is in effect from Friday afternoon through late Friday
night. 

* WAVES/SEAS...4 to 6 feet possible.

* WIND...West 25 to 35 knots possible. 

* TIMING...Possibly developing midday Friday and continuing
  through Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$


www.weather.gov/seattle
4 follow-up statements
636 
WHUS76 KSEW 250332
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
832 PM PDT Wed Apr 24 2019

PZZ131-132-251145-
/O.CON.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
832 PM PDT Wed Apr 24 2019

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WAVES/SEAS...4 to 6 feet possible.

* WIND...West 25 to 35 knots possible.

* TIMING...Possibly developing midday Friday and continuing 
  through Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$


www.weather.gov/seattle
431 
WHUS76 KSEW 250958
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
258 AM PDT Thu Apr 25 2019

PZZ153-156-173-176-251800-
/O.NEW.KSEW.SC.Y.0072.190426T0000Z-190427T0000Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
258 AM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 5 PM
PDT Friday. 

* WIND AND WAVES...Northwest wind 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ150-170-251800-
/O.NEW.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
258 AM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 11 PM
PDT Saturday. 

* WIND AND WAVES...Northwest wind 20 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-251800-
/O.CON.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
258 AM PDT Thu Apr 25 2019

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WAVES/SEAS...4 to 6 feet possible.

* WIND...West 25 to 35 knots possible.

* TIMING...Possibly developing midday Friday and continuing 
  through Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$


www.weather.gov/seattle
583 
WHUS76 KSEW 251546
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
846 AM PDT Thu Apr 25 2019

PZZ153-156-173-176-260000-
/O.CON.KSEW.SC.Y.0072.190426T0000Z-190427T0000Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
846 AM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM PDT FRIDAY...

* WIND AND WAVES...Northwest wind 15 to 30 knots. Steep northwest
  swell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ150-170-260000-
/O.CON.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
846 AM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM PDT SATURDAY...

* WIND AND WAVES...Northwest wind 20 to 30 knots. Steep northwest
  swell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-260000-
/O.CON.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
846 AM PDT Thu Apr 25 2019

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WAVES/SEAS...4 to 6 feet possible.

* WIND...West 25 to 35 knots possible.

* TIMING...Possibly developing midday Friday and continuing 
  through Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$


www.weather.gov/seattle
267 
WHUS76 KSEW 252138
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
238 PM PDT Thu Apr 25 2019

PZZ131-132-260545-
/O.UPG.KSEW.GL.A.0021.190426T1900Z-190427T1000Z/
/O.NEW.KSEW.GL.W.0028.190426T1900Z-190427T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
238 PM PDT Thu Apr 25 2019

...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 3 AM PDT SATURDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from noon Friday to 3 AM PDT
Saturday. The Gale Watch is no longer in effect. 

* WAVES/SEAS...4 to 6 feet.

* WIND...West 25 to 35 knots.

* TIMING...Developing Friday afternoon and continuing through 
  Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ130-260545-
/O.EXB.KSEW.SC.Y.0072.190426T1200Z-190428T0600Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
238 PM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 11 PM PDT
SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 AM Friday to 11 PM PDT
Saturday. 

* WIND...Northwest wind 15 to 30 knots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-260545-
/O.EXB.KSEW.SC.Y.0072.190426T2100Z-190427T1000Z/
Northern Inland Waters Including The San Juan Islands-
238 PM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 3 AM PDT
SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 PM Friday to 3 AM PDT
Saturday. 

* WIND...West to southwest wind 15 to 30 knots. Strongest winds
  south of the San Juan Islands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-260545-
/O.EXB.KSEW.SC.Y.0072.190426T2100Z-190427T1000Z/
Admiralty Inlet-
238 PM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 3 AM PDT
SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 PM Friday to 3 AM PDT
Saturday. 

* WIND...Northwest wind 15 to 30 knots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-260545-
/O.EXB.KSEW.SC.Y.0072.190426T2100Z-190427T1000Z/
Puget Sound and Hood Canal-
238 PM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 3 AM PDT
SATURDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 PM Friday to 3 AM PDT
Saturday. 

* WIND...Northwest wind 15 to 25 knots north of Seattle and
  southwest wind 15 to 25 knots south of Seattle.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ153-156-173-176-260545-
/O.EXT.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
238 PM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT SATURDAY...

* WIND AND WAVES...Northwest wind 20 to 30 knots. Steep northwest
  swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ150-170-260545-
/O.CON.KSEW.SC.Y.0072.190426T0000Z-190428T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
238 PM PDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM PDT SATURDAY...

* WIND AND WAVES...Northwest wind 20 to 30 knots. Steep 
  northwest swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Apr 24, 9:00 AM PDT, 5 hours 33 minutes earlier.

Area forecast discussion, Apr 24, 9:00 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PDT Wed Apr 24 2019

.SYNOPSIS...A weak upper ridge will keep the weather dry today and
Thursday. An upper trough will bring a chance of showers and cooler
weather to the region by the weekend.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...A broad upper ridge will bring
dry weather today and Thursday. Morning clouds are dissipating with
the southwest interior mostly sunny already. The afternoon will be
mostly sunny everywhere. Mid and high clouds will increase Thursday
giving a mostly cloudy day. Highs will be slightly above normal
today and Thursday--upper 50s to mid 60s today, and 60s Thursday.

A weak upper trough will cross the area Thursday night and Friday.
While it looks mostly dry, a stray shower cannot be ruled out,
especially in the mountains. Low level onshore flow will increase on
Friday and highs will cool a few degrees. Schneider/Burke

.LONG TERM /SATURDAY THROUGH TUESDAY/...Previous discussion...In
general, the region will be under the influence of an upper trough
through the period for a chance of showers a times. The best chance
for showers is probably Saturday when an upper short wave crosses
the area. This will also probably be the coolest day with highs a
few degrees below normal. The flow aloft will gradually turn more
northerly the first half of next week with shower chances dwindling.
Highs should also inch up to near or slightly above normal early next
week. Schneider

&&

.AVIATION...A weak ridge of high pressure aloft over the offshore
waters will give moderate westerly flow aloft through Thursday.
High pressure extending from the central interior of British
Columbia into the offshore waters will give low level NW to N flow
at lower levels. The air mass is drying and stable. Some mid and
high level moisture will spread into the area from the west on
Thursday.

Visible satellite imagery shows stratus across most of
the interior with bases 4000-5000 ft. An area of lower ceilings at
around 2000 ft is seen across the central portions of the Puget
Sound southward to around Olympia, but the lower clouds are
rapidly eroding. Expect the low level moisture to dissipate
shortly after 18Z leaving VFR conditions across the region this
afternoon through Thursday morning. Albrecht

KSEA...Expect sct-bkn025 bkn035 at about 18Z to quickly erode by
21Z with good VFR conditions this afternoon through Thursday
morning. Some high clouds will increase midday Thursday. Light
winds will become northerly 7-11 kt this afternoon through
tonight. Albrecht

&&

.MARINE...High pressure extending from the interior of central
British Columbia southwestward into the offshore waters will give
northwest to north flow over the waters this afternoon and
tonight. West to northwest onshore flow will increase Thursday
afternoon as pressures fall east of the Cascades. Small craft
advisory conditions are expected Thursday afternoon and evening
over the coastal waters and through the eastern two thirds of the
Strait of Juan de Fuca. Mesoscale models appear to be
overforecasting the strength of northwesterly winds through the
Strait of Georgia getting into the northern inland waters north of
the San Juan Islands. Will maintain forecast winds at 20 kt or
less in this area through Thursday night and early Friday.

Expect onshore flow to significantly increase later Friday as a
trough of low pressure aloft moves by to the north of the waters.
Gale force winds are indicated for the eastern two thirds of the
strait Friday afternoon and night with small craft advisory
conditions across the remainder of the waters.

Onshore flow will diminish Saturday then possibly become offshore
late in the weekend as a cold front moves into the area from the
north. Albrecht

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

Nearby

Gale Watches in Washington, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.